MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US LPS PROX TIB REPLC COMP XSM; LPS AND S-ROM : KNEE TIBIAL TRAY

DEPUY ORTHOPAEDICS INC US LPS PROX TIB REPLC COMP XSM; LPS AND S-ROM : KNEE TIBIAL TRAY
Model Number 1987-21-105
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Naturally Worn (2988)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 06/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient¿s previous proximal tibia replacement (2020), continuing to dislocate poly out of prox tibia component.Revision surgery demonstrated prox tibia replacement component was rotated, causing poly insert to dislocate from post.Also when removed, evidence of metal charring in the implant noted, which can lead to metalosis of components/tissue.Was surgery delayed due to the reported event? no.Action taken when event occurred? replaced proximal tibia component, added segmental 25mm component.Was procedure successfully completed? yes.Were fragments generated? yes.If yes, were they removed easily without additional intervention? unknown.Other information: metal wear noted.Patient status/ outcome / consequences? yes.Patient consequence description/was there a clinical outcome experienced by the patient (infection, inflammation, etc.)? inflammation, dislocations.Was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown.If yes, describe: rotation of component in segmental sleeve caused repeated poly insert dislocations and potential metal breakdown.Is the patient part of a clinical study? unknown.(b)(6).Device property of: none.Device in possession of: none.By checking this box i certify that all information that are known/available has been disclosed.If any new information will be made available, the additional information will be submitted through cst.True.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : the device associated with this complaint was received for examination.The photo investigation and examination of the device found evidence of damage/wear which confirmed the reported allegation.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot : a search of the depuy nonconformance (nc) quality system found no nc¿s associated with this product/lot combination.Based on the inability to find any nc¿s against the provided product code/lot code combination, it is reasonable to conclude that there are no anomalies with regard to manufacturing or inspection contained in the device history records that would contribute to the reported event.

Brand Name
LPS PROX TIB REPLC COMP XSM
Common Device Name
LPS AND S-ROM : KNEE TIBIAL TRAY
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key15054835
Report Number1818910-2022-13431
Device Sequence Number4784641
Product Code KRO
UDI-Device Identifier10603295079071
UDI-Public10603295079071
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K062301
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2026
Device Model Number1987-21-105
Device Catalogue Number198721105
Device Lot NumberC71247
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2022
Supplement Date Received by Manufacturer09/20/2022
09/28/2022
Initial Report FDA Received Date07/19/2022
Supplement Report FDA Received Date09/24/2022
09/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HINGED PIN; UNK KNEE STEM LPS; UNK KNEE TIBIAL INSERT LPS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age20 YR
Patient SexMale